On Dirichlet eigenvectors for neutral two-dimensional Markov chains - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Electronic Journal of Probability Year : 2012

On Dirichlet eigenvectors for neutral two-dimensional Markov chains


We consider a general class of discrete, two-dimensional Markov chains modeling the dynamics of a population with two types, without mutation or immigration, and neutral in the sense that type has no influence on each individual's birth or death parameters. We prove that all the eigenvectors of the corresponding transition matrix or infinitesimal generator \Pi\ can be expressed as the product of "universal" polynomials of two variables, depending on each type's size but not on the specific transitions of the dynamics, and functions depending only on the total population size. These eigenvectors appear to be Dirichlet eigenvectors for \Pi\ on the complement of triangular subdomains, and as a consequence the corresponding eigenvalues are ordered in a specific way. As an application, we study the quasistationary behavior of finite, nearly neutral, two-dimensional Markov chains, absorbed in the sense that 0 is an absorbing state for each component of the process.
Fichier principal
Vignette du fichier
N2dMC-v6.pdf (452.92 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-00672938 , version 1 (10-03-2016)





Nicolas Champagnat, Persi Diaconis, Laurent Miclo. On Dirichlet eigenvectors for neutral two-dimensional Markov chains. Electronic Journal of Probability, 2012, 17 (63), pp.1-41. ⟨10.1214/EJP.v17-1830⟩. ⟨hal-00672938⟩
441 View
89 Download



Gmail Facebook X LinkedIn More